Livial. What are the con's?

I am on my third injection of Prostap, and am struggling a bit with the side effects. Hot flushes, mood swings, night sweats etc. So my specialist has written me a perscription for Livial, but I have seen (on here) some-one say it feeds endo. Is this true? And if so, why would it be perscribed to us? Some people have said to me 'you don't want to take HRT'... But I don't really know why the bad press? What's wrong with them?

14 Replies

oldestnewest
  • I am on Decapeptyl injections (that put my body into the menopause) and also take Livial 'add back'. The way it has been explained to me is that Livial mimics oestrogen but is not oestrogen, so it does not feed the endometriosis. I have had some side effects from the Decapeptyl but not the Livial as it is an oestrogen substitute.

    Hope this helps.

  • Hi, iasked my gynae this question today, his reply was imagine a scale of 0 to 10, the oestrogan from your ovaries being a 10 the livial oestrogon is a 0.1 so it does not feed the endometriosis x

  • Thanks Kay and Becci.... That's helped enormously. Still not sure why the bad press with HRT, but as long as it doesnt feed my endo any further, Im not too concerned.

    x

  • Hi there - I'm on zoladex and Livial! What the other ladies have said is correct. In answer to your other question, HRT had a lot of bad press 15-20 years ago because it was found to increase your chances of breast cancer. The papers took this and blew it out of proportion. Yes it might double your risk (unlikely), but your risk was only 1 in 35,000 to start with! HRT protects you from osteoporosis, something you are much more likely to be affected by.

  • Oh, is that why? I did wonder why so many people were saying not to have it (despite none of them knowing why exactly). They just said that it isnt good for you.

    Thanks for that. As you said, the low risk doesnt sound like much to worry about. If it combats what Im going through at the moment, Im happy! Prostap injections alone are driving me mental!!!!!

  • Hi I began my zoladex course with livial as add back but unfortunately for me it was too much add back and prevented the zoladex from working - I still had a regular cycle for months of my 6 month course, so I had to stop it. It does help with awful side effects and the benefits far outweigh the negatives (unless you're in the unlucky minority with me). I read that the breast cancer risk was actually only occurring in women who took hrt after natural menopause so I'm not concerned about this but of course that's your decision. Hope you start feeling better soon x

  • Hi you are the first person i have heard of who has also sufferd like I have with this! I am having my last of 6 zoladex jabs this month and have bled the whole way through my 6 month course while on Livial too. Do you mind me asking what your GP/consultant suggested to do next?? I am trying to conceive you see and am dreading my consultant telling me that the Livial has stopped the Zoladex from working as have stopped TTC for 6 months whilst on it!!! I also have PCOS as well as endo, lucky me!

  • Hi

    I am on my 3rd course of Zolly. I found when I had Livial with my last course it made me bleed out so much I had to stop after 3 months.

    But I guess it's like a contraceptive pill finding the right one for you?

    I haven't taken it since, as I'm due to have a hysterectomy in a few months.

    Best wishes

    PB.

  • Thanks all. I started it today, so we shall wait and see what happens! I suppose it's different for everyone.

    Thanks for responding anyway x

  • Hi Fletch - just to say, the Livial made me feel worse than the actual Zoladex, so I don't bother with it anymore. I felt really sicky and more headachey than I had previously been

    Give it a go because I know that for most people it's a life saver but if you notice yourself feeling worse, it could be the Livial

    Oh, the joys of being a woman! Good luck x

  • Has it made anyone's pain worse? Or is it just a coincidence that i've had a bad couple of days?

  • My pain increased following my first Zoladex implant to the point that I was reaching for the Co-codamol that I usually avoid as it makes me so sick. I was warned that it may take a few months for the Zoladex (in combination with Livial) to settle and take effect. I also suffered migraines and nose bleeds (though the doctors denied the nose bleeds were related!). Things will improve with time!

  • Hi Fletch, for the first two months on zoladex and livial my pain got worse at times i mean to the point i was crying again.

    Like you said before everyone is different. For me the HRT has been awful i have put on 8 kilo's despite not eating that much. I am dizzy, feel sick, go faint, i am now also incredibly anaemic. I can't sleep at all, forever having hot flushes, retaining water to the point where i can't put my rings on. My taste buds have gone strange and everything tastes horrible, and my mood swings are incredible!!

    I hope this hasn't scared you or anything just wanted to give you the list of everything i have had so that if you get one or two of them you go well okay someone else is there too.

    I'm now 3 months into my first 6 month treatment, but whenever anything bad happens i think if this all means that i can have kids then its worth it.!! :)

  • I'm a week in, (taking Livial), and things have settled down a bit. I think the bad few days I had was just a coincidence. I'm still getting hot flushes, and bad nights sleep but they arent anywhere near as bad as what they were before. Thank God. So really, im one of the ones that HRT seems to be agreeing with. Sorry that you had such a tough time with it.

    Yes, hopefully it'll be worth it one day x

You may also like...